Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 35, NWS Jackson, MS

March 4, 2025Jefferson Davis County, Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 4, 2025, 4:05 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 4:05 PM CST (22:05 UTC)
Expired
Mar 4, 2025, 4:42 PM CST
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 4:30 PM CSTNON-TSTM WND DMGJayess, MSReport of damage to metal structure.
Mar 4, 4:33 PM CSTTSTM WND DMG4 Ese Progress, MSA few trees down in the county.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WFUS54 KJAN 042205
TORJAN
MSC065-077-091-042300-
/O.NEW.KJAN.TO.W.0035.250304T2205Z-250304T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
405 PM CST Tue Mar 4 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northern Marion County in south central Mississippi...
  Southern Lawrence County in south central Mississippi...
  Jefferson Davis County in south central Mississippi...

* Until 500 PM CST.

* At 404 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Jayess, or 14 miles south of Monticello, moving
  east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tilton and Robinwood around 410 PM CST.
  Arm and Oak Vale around 415 PM CST.
  Goss and Society Hill around 420 PM CST.
  Progress and Bunker Hill around 430 PM CST.
  Bassfield and Carson around 435 PM CST.
  Melba around 440 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3134 9004 3133 9008 3135 9011 3135 9024
      3137 9025 3143 9024 3167 8976 3161 8975
      3161 8974 3158 8970 3156 8964 3144 8958
      3143 8965 3141 8965 3132 9004
TIME...MOT...LOC 2204Z 255DEG 36KT 3136 9020 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DB
2 follow-up statements
262 
WWUS54 KJAN 042230
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
430 PM CST Tue Mar 4 2025

MSC077-091-042239-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Marion MS-Lawrence MS-
430 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHERN MARION AND SOUTHERN LAWRENCE
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for south central
and southeastern Mississippi.

&&

LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
      3161 8975 3161 8974 3157 8968 3156 8964
      3145 8959 3143 8971 3144 8982 3142 8983
      3140 8996
TIME...MOT...LOC 2229Z 249DEG 38KT 3149 8989 

$$

MSC065-042300-
/O.CON.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Jefferson Davis MS-
430 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR JEFFERSON
DAVIS COUNTY...

At 429 PM CST, a severe thunderstorm capable of producing a tornado
was located near Progress, or 7 miles south of Prentiss, moving east
at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Bassfield, Prentiss, and Carson around 435 PM CST.
  Melba around 445 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
      3161 8975 3161 8974 3157 8968 3156 8964
      3145 8959 3143 8971 3144 8982 3142 8983
      3140 8996
TIME...MOT...LOC 2229Z 249DEG 38KT 3149 8989 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DB
011 
WWUS54 KJAN 042242 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
442 PM CST Tue Mar 4 2025

MSC065-042252-
/O.CAN.KJAN.TO.W.0035.000000T0000Z-250304T2300Z/
Jefferson Davis MS-
442 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR JEFFERSON DAVIS COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 700 PM CST for south central
and southeastern Mississippi.

&&

LAT...LON 3152 8996 3152 8998 3156 8998 3167 8976
      3161 8975 3161 8974 3157 8968 3156 8964
      3145 8959 3143 8971 3144 8982 3142 8983
      3140 8996
TIME...MOT...LOC 2236Z 255DEG 36KT 3153 8974 

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:04 PM CST, 1 minute earlier.

Area forecast discussion, Mar 4, 4:04 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Jackson MS
404 PM CST Tue Mar 4 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 251 PM CST Tue Mar 4 2025

Remainder of the afternoon through Friday: The squall line and
associated severe weather threat will be exiting eastern portions
of the area by about nightfall. Any tornado threat seems to be
getting more confined to locations along and south of the Highway
84 corridor in the lower Pinebelt region where surface dewpoint
temperatures have reached the mid 60s. Behind the front, gradient
wind speeds are much tamer with a lull that should continue until
later tonight into early Wednesday morning when a strong cold
advection pattern will develop.

A limited wind threat graphic will be needed for Wednesday, and
considerable stratus will keep temperatures from climbing much
making for a chilly day, especially over northeast portions of the
area where readings will struggle to rise above 50. Wednesday
night will be the coldest of the week with lows dropping well into
the 30s at most locations, including the potential for a light
freeze over north central into northeast MS. Thereafter,
seasonably cool and dry conditions will continue Thu-Thu night
with significantly milder temperatures returning Friday in a
quickly developing warm advection pattern.

The weekend into early next week: The next significant shortwave
trough will approach the area as we begin the weekend and bring
our next rain chances Saturday/Saturday night. Given the increased
dominance from the polar stream, this system will not bring a
severe weather threat, and rainfall will be less than an a inch on
average. Temperatures will cool back down following the system,
but they shouldn't get much lower than climatological normals.
/EC/

&&

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Mar 4 2025

The forecast remains on track with the biggest change to the
aviation forecast being the removal of wind shear. 850mb winds are
still forecast to be in the 65kt range, however; with surface
winds sustained of 25mph gusting to 45, we should remain just
outside the threshold for low-level wind shear. That being said
wind shear should warrant monitoring from aviators for the
daytime hours. Gusty south- southeast winds this morning will
shift to the south and increase to sustained around 25mph and
gusting upwards of 50 mph. Storms will move through the area from
west to east from around noon to 8 pm. Locally stronger wind gusts
are possible with storms./SAS/OAJ/

.PRELIMINARY POINT TEMPS/POPS...
Jackson       47  55  36  60 /  60   0   0   0
Meridian      49  55  35  60 / 100   0   0   0
Vicksburg     46  57  34  60 /  10   0   0   0
Hattiesburg   50  65  37  65 /  90   0   0   0
Natchez       47  60  36  63 /  10   0   0   0
Greenville    45  54  34  55 /  10   0   0   0
Greenwood     46  52  33  57 /  50   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.

&&

EC/OAJ

In the hours before

Local storm report, Mar 4, 3:10 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
310 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Tstm Wnd Dmg     Fayette                 31.71N 91.06W
03/04/2025                   Jefferson          MS   Emergency Mngr

            Tree down in town.

&&

CE
Local storm report, Mar 4, 3:20 PM CST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
320 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Tstm Wnd Dmg     3 WNW Brandon           32.28N 90.04W
03/04/2025                   Rankin             MS   Public

            70mph wind gust measured with anemometer.
            Intersection of hwy 18 and hwy 80.

&&

OAJ
Local storm report, Mar 4, 3:30 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
330 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     Non-Tstm Wnd Dmg 1 NNE Jackson           32.32N 90.18W
03/04/2025                   Hinds              MS   NWS Employee

            Section of fence was blown down at First
            Presbyterian Day School on Belhaven Street.

&&

DC
Local storm report, Mar 4, 3:34 PM CST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
334 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     Tstm Wnd Dmg     5 ESE Bude              31.42N 90.78W
03/04/2025                   Franklin           MS   Emergency Mngr

            A couple trees down.

&&

CE
Local storm report, Mar 4, 3:35 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
335 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     4 NW Auburn             31.40N 90.66W
03/04/2025                   Franklin           MS   Emergency Mngr

            A couple trees down.

&&

CE
Local storm report, Mar 4, 3:58 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
358 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     Tstm Wnd Dmg     Raymond                 32.26N 90.42W
03/04/2025                   Hinds              MS   Emergency Mngr

            Tree down on Hinds Blvd blocking road.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:39 PM CSTSevere Thunderstorm WarningJANBolivar, Issaquena, Sharkey, Washington81 min
Mar 4, 1:24 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson81 min
Mar 4, 1:27 PM CSTSpecial Weather StatementJANCarroll, Humphreys, Leflore, Sharkey, Sunflower78 min
Mar 4, 1:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren76 min
Mar 4, 1:56 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo79 min
Mar 4, 2:00 PM CSTTornado WarningJANClaiborne, Jefferson19 min
Mar 4, 2:17 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln73 min
Mar 4, 2:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin75 min
Mar 4, 3:05 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson70 min
Mar 4, 3:16 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln44 min
Mar 4, 3:21 PM CSTSevere Thunderstorm WarningJANLeake, Scott, Smith69 min
Mar 4, 4:07 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson68 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningJANMarion77 min
Mar 4, 4:40 PM CSTSevere Thunderstorm WarningJANCovington63 min
Mar 4, 4:53 PM CSTSevere Thunderstorm WarningJANSmith38 min
Mar 4, 5:15 PM CSTSevere Thunderstorm WarningJANForrest, Lamar, Marion75 min
Mar 4, 5:20 PM CSTSevere Thunderstorm WarningJANCovington, Jones70 min
Mar 4, 5:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper68 min
Mar 4, 5:58 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton77 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.